Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 6, 2009, 10:41 PM CDT for Marshall County, Washington County, Kansas. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2009, 10:41 PM CDT (03:41 UTC)
- Expired
- Jun 6, 2009, 11:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Marshall County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 10:57 PM CDT | HAIL 1 | Marysville, KS | |
| Jun 6, 10:58 PM CDT | HAIL 0.88 | 4 S Marysville, KS | |
| Jun 6, 11:00 PM CDT | HAIL 1 | 5 E Barnes, KS | WINDOWS BROKEN AT NEARBY HOME BECAUSE OF WIND DRIVEN HAILSTONES. DELAYED REPORT. |
| Jun 6, 11:15 PM CDT | HAIL 1.75 | Marysville, KS | DELAYED REPORT. ESTIMATED TIME OF EVENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 070341
SVRTOP
KSC117-201-070430-
/O.NEW.KTOP.SV.W.0113.090607T0341Z-090607T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1041 PM CDT SAT JUN 6 2009
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...
MARSHALL COUNTY IN NORTHEAST KANSAS...
* UNTIL 1130 PM CDT
* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES SOUTH OF BARNES...OR 16 MILES SOUTHWEST
OF MARYSVILLE...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERVILLE...
BLUE RAPIDS...
MARYSVILLE...
FRANKFORT...
BEATTIE...
SUMMERFIELD...
AXTELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3977 9623 3956 9651 3956 9694 3970 9701
4000 9654 4000 9624
TIME...MOT...LOC 0342Z 233DEG 35KT 3968 9684
$$
HARDING4 follow-up statements
000
WWUS53 KTOP 070356
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1056 PM CDT SAT JUN 6 2009
KSC117-201-070430-
/O.CON.KTOP.SV.W.0113.000000T0000Z-090607T0430Z/
WASHINGTON-MARSHALL-
1056 PM CDT SAT JUN 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR MARSHALL AND EAST CENTRAL WASHINGTON COUNTIES...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL.
THIS STORM WAS LOCATED 5 MILES NORTHEAST OF WATERVILLE...OR 7 MILES
SOUTH OF MARYSVILLE...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OKETO AND 11 MILES NORTHWEST OF FRANKFORT AROUND 1100 PM CDT...
BEATTIE AROUND 1105 PM CDT...
SUMMERFIELD AND AXTELL AROUND 1115 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
&&
LAT...LON 3977 9623 3956 9651 3956 9667 3979 9687
4000 9654 4000 9624
TIME...MOT...LOC 0356Z 237DEG 45KT 3981 9657
$$
HARDING000
WWUS53 KTOP 070407
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1107 PM CDT SAT JUN 6 2009
KSC117-201-070430-
/O.CON.KTOP.SV.W.0113.000000T0000Z-090607T0430Z/
WASHINGTON-MARSHALL-
1107 PM CDT SAT JUN 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR MARSHALL AND EAST CENTRAL WASHINGTON COUNTIES...
AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL.
THIS STORM WAS LOCATED NEAR BEATTIE...OR 12 MILES EAST OF
MARYSVILLE...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SUMMERFIELD AND AXTELL AROUND 1115 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
&&
LAT...LON 3977 9623 3956 9651 3956 9667 3979 9687
4000 9654 4000 9624
TIME...MOT...LOC 0408Z 237DEG 45KT 3990 9642
$$
HARDING000
WWUS53 KTOP 070413
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1113 PM CDT SAT JUN 6 2009
KSC201-070424-
/O.CAN.KTOP.SV.W.0113.000000T0000Z-090607T0430Z/
WASHINGTON-
1113 PM CDT SAT JUN 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
HAS BEEN CANCELLED...
LAT...LON 3977 9624 3972 9644 3992 9662 4000 9654
4000 9624
TIME...MOT...LOC 0414Z 237DEG 45KT 3993 9637
$$
KSC117-070430-
/O.CON.KTOP.SV.W.0113.000000T0000Z-090607T0430Z/
MARSHALL-
1113 PM CDT SAT JUN 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN MARSHALL COUNTY...
AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES SOUTH OF SUMMERFIELD...OR 15 MILES EAST OF
MARYSVILLE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN MARSHALL COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
&&
LAT...LON 3977 9624 3972 9644 3992 9662 4000 9654
4000 9624
TIME...MOT...LOC 0414Z 237DEG 45KT 3993 9637
$$
HARDING000
WWUS53 KTOP 070423
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1123 PM CDT SAT JUN 6 2009
KSC117-070434-
/O.EXP.KTOP.SV.W.0113.000000T0000Z-090607T0430Z/
MARSHALL-
1123 PM CDT SAT JUN 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL COUNTY
WILL EXPIRE AT 1130 PM CDT...
AT 1124 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING WILL EXPIRE AT 1130 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.
LAT...LON 3977 9624 3972 9644 3992 9662 4000 9654
4000 9624
TIME...MOT...LOC 0424Z 237DEG 45KT 4000 9623
$$
HARDINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:32 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 6, 9:32 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 932 PM CDT SAT JUN 6 2009 .UPDATE... UPDATE TO TAFS AS OF 02Z && .DISCUSSION... SEE PREVIOUS DISCUSSION && .AVIATION... UPDATED TAF SITES TO REFLECT CURRENT CONVECTIVE TRENDS. CONVECTION FIRING ALONG RETREATING DRY LINE MOVING NE TOWARD MHK. LATEST RUC/NAM INDICATE CONVECTION MOVING OVER TAF SITES AROUND 05Z. GREATER CONFIDENCE OCCURRING OVER MHK...SO HAVE PLACED TEMPO GROUP FOR 2 HOUR PERIOD BEGINNING AT 05Z FOR TS. UPDATED TOP/FOE TO REFELCT VCTS ATTM. && .PREV DISCUSSION... /ISSUED 655 PM CDT SAT JUN 6 2009/ UPDATE... UPDATED FOR THE 00Z TAFS DISCUSSION... SEE PREVIOUS DISCUSSION AVIATION... EXPECT CONDITIONS TO REMAIN VFR FOR THE TAF PERIOD. BIGGEST CHALLENGE OVER THE NEXT 6 TO 12 HOURS IS TIMING AND LOCATION OF CONVECTION. SLOW MOVING COLD FRONT CURRENTLY SITUATED FROM JUST SOUTH OF OAX/LNK TO JUST NORTH OF BELOIT AND HYS. NUMEROUS BOUNDARIES DEPICTED BY 88D ACROSS EASTERN KS AND NEAR TAF SITES. SOME CU AND PRECIP DEVELOPING ALONG BOUNDARY JUST EAST OF DDC AND WEST OF CLAY CENTER...BUT CELLS DISSIPATE AS THEY MOVE NE AWAY FROM SFC LIFT. PLACED VCTS IN MHK TAF THROUGH 04Z TO COVER POSSIBLE DEVELOPMENT ALONG THIS FEATURE. BOTH NAM/GFS DEVELOP MCS TONIGHT NEAR NE/KS BORDER. NAM MUCH FURTHER SOUTH INTO NE KS...BUT HAVE OPTED FOR THE MORE LIKELY GFS. GFS PROGS H5 SHRTWV TO MOVE INTO SE NE/NE KS AROUND 06Z AND KEEPS FRONTAL BOUNDARY NEARLY STATIONARY THROUGH 12Z. LATEST RUC AND SPC MESOANALYSIS DO DEPICT A DEVELOPING SHRTWV OVER NE CO/NW KS ATTM. IN ADDITION...40-50KT LLJ EXPECTED TO DEVELOP OVERNIGHT IN EASTERN KANSAS WITH NOSE AROUND TAF SITES WHICH SHOULD HELP SUSTAIN ANY CONVECTION THAT DOES DEVELOP. BIGGEST OBSTACLE WILL BE CAPPING INVERSION TO 700MB. THEREFORE...COVERAGE REMAINS THE QUESTION AND HAVE PLACED CB IN TAFS BEGINNING AT 05Z. LATER SHIFTS WILL HAVE TO LOOK AT THIS FURTHER. BYRNE PREV DISCUSSION... /ISSUED 341 PM CDT SAT JUN 6 2009/ DISCUSSION... TONIGHT AND SUNDAY... MAIN CHALLENGES FOR THIS PERIOD ARE TIMING AND LOCATION OF THUNDERSTORMS. WATER VAPOR LOOP AT MID AFTERNOON SHOWING THE MOST RECOGNIZABLE SHORTWAVE FEATURE ALL THE WAY BACK OVER WESTERN ARIZONA. WITHOUT MUCH IN THE WAY OF UPPER SUPPORT...AND SIGNIFICANT CAP IN THE WARM SECTOR...FRONTAL BOUNDARY APPROACHING NC KS FROM THE NW WILL NEED TO SET OFF THUNDERSTORMS THIS AFTERNOON/EVENING. MOISTURE CONVERGENCE NOT EXTREMELY STRONG IN THAT AREA AS WINDS SOMEWHAT GRADUALLY SHIFT FROM SSW TO W...AND THEN NW BEHIND BOUNDARY SEEN AS FINE LINE ON KUEX RADAR. HOWEVER...CIN IS WEAKENING AHEAD OF BOUNDARY SO INITIATION SEEMS LIKELY BY/NEAR 00Z. WHILE DEEP LAYER SHEAR SUFFICIENT FOR SUPERCELLS...0-1 KM SHEAR NOT VERY IMPRESSIVE THIS AFTERNOON AND LCL HEIGHTS IN INITIATION REGION WILL BE HIGH. THUS...HAIL WOULD SEEM TO BE THE BIGGEST INITIAL THREAT. LOW-LEVEL SHEAR INCREASES DURING THE EVENING WITH DEVELOPMENT OF LOW LEVEL JET...BUT FORECAST SOUNDINGS ALSO QUICKLY DEVELOP CONSIDERABLE CINH...ARGUING FOR A ONLY A SHORT WINDOW OF POTENTIAL FOR SURFACE BASED CONVECTION COINCIDING WITH STRONGER LOW-LEVEL SHEAR. SO WHILE A TORNADO OR TWO ARE POSSIBLE MAINLY ACROSS NORTHERN TIER OF COUNTIES...HAIL AND WINDS SHOULD BE THE MAIN HAZARD. CONVECTION SHOULD ORGANIZE INTO AN MCS LATER THIS EVENING AND MOVE EWD. GREATEST CHANCES FOR RAIN WILL BE ALONG AND NORTH OF I70...BUT HAVE ADDED LOW CHANCES ALL THE WAY DOWN TO I35. CONVECTION SHOULD MOVE OUT RATHER QUICKLY IN THE MORNING...WITH CAPPING ONCE AGAIN SETTING UP TO THE EAST OF THE MAIN SURFACE BOUNDARY. MAIN CONVECTIVE THREAT WILL LIKELY ONCE AGAIN BE VERY LATE AFTERNOON/EVENING WITH BEST CHANCES FAR NORTHERN KS NEARER UPPER SUPPORT. TEMPERATURES FORECAST FOR SUNDAY A BIT TRICKY AS WELL AS LOCATION OF FRONT DURING AFTERNOON WILL BE THE BIG PLAYER. NAM HAS FRONT FARTHER EAST WITH HIGHS ONLY IN THE 70S FOR CNK...WHILE GFS HANGS FRONT BACK A LITTLE AND HAS HIGHS IN THE MID 80S. HAVE GONE WITH SOMETHING OF A COMPROMISE FOR SUNDAYS TEMPS OVER NC KS. MON/TUES...FRONT CONTINUES TO PUSH THROUGH THE CWA ON SUNDAY EVENING AND OVERNIGHT. AT 0Z...NAM DEPICTS FRONT NEAR MHK WITH A BULLSEYE OF HIGH CAPE OVER NE KS. DO NOT EXPECT DEWPOINTS TO BE IN THE 70S BUT RATHER THE 60S...SO THINK CAPES WILL BE MORE LIKE 2-3K J/KG. THERE IS STILL SOME CONVECTIVE INHIBITION OVER OUR AREA...AND BETTER LIFT AND UPPER SUPPORT ARE FARTHER NORTH. STRENGTH OF THE STORMS IN THE NORTH ALSO DEPENDENT ON EFFECT OF PREVIOUS CONVECTION. THINK MORE LIKELY SCENARIO IS STORMS FIRING ALONG THE FRONT TO OUR NE AND BACKBUILDING ALONG THE BOUNDARY INTO THE AREA. 35-40KTS OF SHEAR WOULD BE SUPPORTIVE OF UPDRAFTS AND POTENTIAL FOR WIND AND HAIL THREAT. FRONT PROGRESSES THROUGH THE AREA BY 12Z MONDAY. A REPRIEVE MONDAY WITH DRY CONDITIONS AND COOLER HIGHS IN THE 70S MUCH OF THE AREA. HIGH PRESSURE AND FRONT THAT SLID INTO OUR AREA ON MONDAY BECOMES THE FOCAL POINT FOR PRECIP ACROSS EASTERN KS/WRN MO ON TUESDAY. WED-SAT...STRENGTHENING SW FLOW OVER THE SOUTHWEST INTO THE CENTRAL PLAINS STRENGTHENS LOW PRESSURE OVER OK TUES NIGHT. THIS PLUS THE LLJ BRING CONVERGENCE TO EASTERN KS AND ANOTHER ROUND OF PRECIP. MEANWHILE A SHORTWAVE TROF SLIDES ACROSS THE NORTHERN STATES AND PUSHES ANOTHER FRONTAL BOUNDARY SOUTHWARD INTO NEBRASKA AND KANSAS WED AFTERNOON AND EVENING...CONTINUING CHANCES FOR RAIN ALONG AND BEHIND THE FRONTAL ZONE. COULD SEE A BRIEF REPRIEVE ON THURS ESPECIALLY IF OUTFLOW FROM PREVIOUS CONVECTION CAN AID IN KEEPING THE FRONT FARTHER SOUTH. WILL KEEP A SLIGHT CHANCE ACROSS THE SOUTH AS AN UNCERTAINTY. WILL CONTINUE THIS PATTERN INTO FRIDAY AND SATURDAY AS UPPER FLOW BECOMES VERY ZONAL OVER THE CTRL US. COULD GET A BOOST TOWARD HIGHER POPS ON SATURDAY IF TRACK OF SHORTWAVE ACROSS SOUTHERN CANADA CAN STRENGTHEN THE BOUNDARY OVER OUR AREA...BUT TOO FAR OUT TO BE OVERLY SPECIFIC. AVIATION... SOUTHERLY WINDS HAVE PICKED UP THIS MORNING AS A 40 TO 45KT 925MB LLJ DEVELOPS ACROSS THE TAF SITES. THERE MAY BE SOME MODERATE LOW- LEVEL WIND SHEAR ACROSS THE TAF SITES THIS MORNING BUT WITH WINDS ABOVE 12 KTS...ALL SITE SHOULD REMAIN BELOW LLWS CRITERIA. SOUTHERLY SFC WINDS WILL INCREASE TO 17 TO 22 KTS WITH GUSTS AROUND 30 KTS AFTER 14Z AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. ISOLATED THUNDERSTORMS THAT DEVELOP ACROSS NORTH CENTRAL KANSAS MAY DEVELOP INTO A MCS AND MOVE ACROSS EXTREME NORTHEAST KANSAS. THE KMHK TAF SITE MAY BE ON THE SOUTHERN END OF ANY COMPLEX OF THUNDERSTORMS...THEREFORE I PLACED IN A CB MENTION AFTER 02Z FOR KMHK. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && BYRNE
Hazardous weather outlook, Jun 6, 9:32 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 932 PM CDT SAT JUN 6 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-071130- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 932 PM CDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT ACROSS MOST OF THE AREA WITH THE BETTER CHANCES LATE SUNDAY AFTERNOON AND NIGHT TO THE NORTH OF INTERSTATE 35. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN SEVERE WEATHER HAZARD. AN UNSETTLED WEATHER PATTERN WILL SUPPORT THE POSSIBILITY OF MORE THUNDERSTORMS TUESDAY THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE TODAY INTO TONIGHT TO THE NORTH AND WEST OF THE KANSAS TURNPIKE.
In the hours before
Local storm report, Jun 6, 10:01 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1001 PM CDT SAT JUN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 7 ESE GLASCO 39.32N 97.72W
06/06/2009 E1.00 INCH CLOUD KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 6, 10:14 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1014 PM CDT SAT JUN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM BLIZZARD 13 SW CONCORDIA 39.44N 97.83W
06/06/2009 CLOUD KS LAW ENFORCEMENT
&&
BYRNELocal storm report, Jun 6, 10:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1027 PM CDT SAT JUN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 3 SW JAMESTOWN 39.57N 97.90W
06/06/2009 E1.75 INCH CLOUD KS TRAINED SPOTTER
&&
HARDINGLocal storm report, Jun 6, 10:32 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1032 PM CDT SAT JUN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL 1 SW NORWAY 39.69N 97.79W
06/06/2009 E1.75 INCH REPUBLIC KS LAW ENFORCEMENT
&&
BYRNELocal storm report, Jun 6, 10:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1034 PM CDT SAT JUN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL CLYDE 39.59N 97.40W
06/06/2009 E1.75 INCH CLOUD KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 6, 10:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT SAT JUN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 13 SW CONCORDIA 39.44N 97.83W
06/06/2009 E1.00 INCH CLOUD KS LAW ENFORCEMENT
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:58 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa | 47 min |
| Jun 6, 10:01 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud | 34 min |
| Jun 6, 10:07 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 38 min |
| Jun 6, 10:28 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Pottawatomie, Riley | 47 min |
| Jun 6, 10:31 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 35 min |
| Jun 6, 10:40 PM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 50 min |
| Jun 6, 11:02 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Nemaha, Pottawatomie | 15 min |
| Jun 6, 11:32 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 16 min |
| Jun 7, 12:01 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 14 min |
| Jun 7, 5:09 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.